Jump to content

calmteddy: 4 years Sertraline (Zoloft) -> 2 months off, 3 years Methylphenidate (Medikinet)


calmteddy

Recommended Posts

I went to psychiatrist in beginning of 2020. I couldn't focus, had anxiety attacks usually caused by chronic procrastination. I was also experiencing anhedonia, meaninglessness. I was prescribed Setraline (Zoloft) for depression & anxiety disorder. Started at 25mg and went up to 150-200mg over the course of 2 years. In 2021, I got diagnosed with ADHD and started taking Methylphenidate (Medikinet) - started at 10mg CR x1-2/day. Experimented with Medikinet IR as well. Currently (2024) I'm on 20mg CR in the morning and either a 10-20mg IR, 20mg CR or nothing in the afternoon (depends on day). Every few weeks I do at least few consecutive days of Medikinet "holidays" where I don't take it.

 

Between 2020-2023 I gained a lot of weight, from 80kg (184cm height, male, born 1998) to 120kg. Since 2023, my weight is stable at 115kg. There were multiple potential contributing factors and I have developed stress eating so I don't necessarily think that drugs taken were the main factor.

 

Taking Zoloft led to anorgasmia and making it pretty much impossible for me to orgasm with a partner (still possible through masturbation alone, but also more difficult). My emotional states got very bland, both the pleasant and unpleasant ones. I tried tappering off Zoloft for the first time after a year of taking it (2021). I was at 100mg dose at a time. over a course of 5 weeks went through 100-75-50-25-0. Around weeks 4-6 I was unable to function. I was experiencing crippling anxiety, anger and a general lack of energy (I could only sleep). Relapsed and didn't approach tappering off again until this year (2024). Somewhere over December and January, I started to forget to take it Zoloft (200mg) and was doing so on-and-off for a 1-2 months until completely stopping to take it in February (prescription run out and couldn't get myself to schedule a doctor appointment). In contrast to last time I was feeling good. I was having more motivation. I was also beginning to experience a wider spectrum emotional intensity (in a positive sense). After 1.5 months from stopping to take Zoloft I started experiencing more adverse states that I don't remember experiencing before (maybe only occasionally as a young (<12 yo) kid. I'm getting easily triggered (anger) and irritated over small or unclear reasons. I'm able to see it arise and control it somewhat without bursting out on others (I think it's because on-and-off meditation practice that I was into for the last 5-6 years). Over the last 1-2 weeks I started experiencing more of a wheeping sadness states and crippling anxiety states where I just delve into a deep despair hole of overwhelm over day-to-day life and am unable to function. I had a psychiatrist visit in the second half of March where I mentioned that I more-or-less accidentally went through Zoloft taper. Psychiatrist suggested that we should monitor how it goes and prescribed an optional Duloxetine (Dulofor) 60mg in case withdrawal symptoms intensify. She also said that Duloxetine might help my ADHD (ability to focus) in combination with Methylphenidate much more than an SSRI like Zoloft would. I raised my worries about it also possibly causing anorgasmia and making it much harder for me to slowly go back to normal after dropping Sertraline (Zoloft) [I started slowly noticing that it is easier to reach climax]. She said the chances are not as high that it will cause as with Sertraline, but I'm still hesitant to take another type of drug with my current withdrawal experience. 

Link to comment
  • Moderator
Posted (edited)

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

If I'm reading correctly you have cold turkeyed 200mg of sertraline in March, is that correct? I would highly suggest you reinstate a reduced dose, and would not recommend taking duloxetine instead. What you are experiencing now is the beginning of withdrawal, severe withdrawal can hit anywhere from 3-6 months after cessation. If you reinstate a reduced amount now you may be able to stop some of the suffering. A good starting point would be around 12.5mg, which is half of a 25mg tablet.

 

Your first task is to create a drug signature, with the following:

 

  • All current medication you take, the dose you take, when you started the drug, and when you made dose changes
  • All current supplements you take
  • An accurate history of recent drugs, taken in the last 12-24 months
  • Dates for recent should be written as 7 Oct 2023, or Oct 7 2023, or early Oct 2023, or mid Oct 2023
  • A history of drugs taken 24 months ago and beyond - if applicable
  • Dates for historical drugs can simply be listed as start and stop years
  • Please do not use 07/10/23 // 10/07/23 as this is intepreted differently around the world

 

  • Please leave out symptoms and diagnoses. See my signature for example of clear and concise information.

 

 

Here is some more information About reinstating and stabilizing to reduce withdrawal symptoms

Edited by Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy